Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Type 2 diabetes, seizure disorder and loss of consciousness. How to control urea and creatinnine level?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1996
Answered : 961 Questions
Question
sir my father suffering from diabetic type 2 DM FROM 15 YEARS.HTN,CKD,RECENT IWMI SEIZURE DISORDER.
PERIPHERAL ARTERY DISEASE. B/L CAROTID PLAQUE. SUBCLAVIAN STEAL
C/C-INTERMITTENT LOSS OF CONSCIOUSNESS.2 EPISODES WITH AUTOMATIC URINATION & DEFECATION

HISTORY-A 55YR OLD MALE,K/c/o-TYPE-2,DM,HTN,CKD,RECENT IWMI UNDER TREATMENT ON MEDICAL MANAGEMENT DUE TO RAISE OF SERUM UREA & CREATININE.TODAY HE HAD SYNCOPAL EPISODES & ALTERED SENSORIUM LASTED FOR 5 MINUTES.HE DEVLOPED AUTOMATIC URINATION & DEFECATION.HE HAS ALSO SUDDEN FALL OF SUGAR LEBEL COMPLAIN NOW A DAYS.
PR-92/MIN
RR-20/MIN
BP-180/100mmHG
S.UREA-40
S.CREATININE-4.0



TAB-EPSOLIN(100MG)
TAB.CLAVIX-AS(150MG)
TAB.TONACT(40MG)
TAB.NIKORAN(5MG)
TAB.GTN SORBITRATE(2.6MG)
TAB.RANOZEX(500MG)
TAB.METAGARD-CR
TAB.CILACAR(10MG)
TAB.ALFALOG
INJ.HUMINSULIN(12-12-12)THREE TYM A DAY
TAB.LESURIDE(25MG)
TAB.PANTOCID(40MG)


HOW TO REDUCE S.UREA & S. CREATININE?
Posted Thu, 21 Feb 2013 in General Health
 
 
Answered by Dr. Prasad Akole 2 hours later
Dear friend, welcome and thanks for entrusting your query here at HCM!
I am Dr. Prasad Akole (Critical Care Expert- http://bit.ly/Dr-Prasad-Akole) and am glad to address to your query here.

I have reviewed all your reports and history.e
Has the creatinine raised of late than before?
What was it before?
How often is the sugar level low? Was insulin stopped/ decreased after that?
In his case loss of consciousness could be due to low sugar levels (usually <60mg%) or atypical fits.
But a normal EEG makes it less likely, though not impossible.
Low sugars are because of worsening kidney function and increased creatinine.
Was potassium checked and raised? Was he breathless?

As neurologist has seen and not advised dialysis, it is less likely as also a cardiology consult ruling out abnormal heart rhythms.

He needs to have a meticulous watch on sugars and any abnormal movements/ convulsions. He may need a dialysis soon if renal function continues to worsen.
Has urinary infection been ruled out?
If unconsciousness recurs, neurology consult and holter monitoring for heart is advised.
Strict renal diet, regular follow up, strict medicine intake is mandatory.
Hope he recovers soon with stringent control. He has many complicating conditions together.

I hope you are fully satisfied with the guidance I gave.
I would be glad to answer any further queries.
Thank you and Good luck!
Above answer was peer-reviewed by
 
Follow-up: Type 2 diabetes, seizure disorder and loss of consciousness. How to control urea and creatinnine level? 6 hours later
his S.CREATININE LEVEL NEVER CROSS MORE THEN 4.0.NOW IT IS CONSTANT AT 3.6.
.HIS S.POTASIUM IS 3.7mEq/L .NOW HE COMPLAIN THAT PAIN IN HIS TWO LEGS & ALSO LAST 15 DAYS BLOOD PRESSURE IS ALSO SLIGHT HIGH.165/98,157/100 ETC.
GENERALLY SUGAR LOW AT EARLY MORNING SO HE TAKE INSULIN AFTER TESTING B.SUGAR AT HOME ON MACHINE. FIRST HE TAKE 24-24-24 DOSE NOW IT IS 12-12-12.
& NIGHT DOSE IS DEPEND UPON B.SUGAR LEBEL.HE HAS NO BREATHLESS PROBLEM.
SIR PLEASE HELP WHAT TO DO?ARE ALL MEDICINE IS OK FOR HIM?OR ANY CHANGES TO BE DONE?
 
 
Answered by Dr. Prasad Akole 1 hour later
Thanks for the info.

Please do not worry. All drugs are OK and there are no indications of immediate dialysis. BP medicines may have to be hiked up. Keep a watch on the urine output. With deteriorating kidney function, dialysis becomes imminent sooner or later. Only that can control creatinine rise, if there is no other cause like infection, improper diet etc.

Is he on a dietitian prescribed renal diet? Worsening sugars can be due to renal worsening or any UTI (infections) etc. Keep a close watch and follow up.

Hope this helps.

Would be glad to answer any more queries, if any. Am off for about 10 hours to go to the iCU.

If you are satisfied fully, please rate the answer before you close the query.

Thanks and Good luck.
Above answer was peer-reviewed by
 
Follow-up: Type 2 diabetes, seizure disorder and loss of consciousness. How to control urea and creatinnine level? 1 hour later
sir but what is the reason of leg pain?wat is the solution of it?
also sometime he have vomiting problem.
do you know any doctor in odisha who can handle this type of case?please give the name & address of that doctor?
 
 
Answered by Dr. Prasad Akole 3 hours later
The leg pain is mostly due to the peripheral vascular disease, causing less blood supply to the leg and ischaemic pain. Not much can be done for it. He may take simple pain killers, try pregabalin. For the prescription please do take a vascular surgeon's opinion.

Diabetic nephropathy can contribute. Vomiting can be due to uraemia (renal failure associated gastritis etc.) Any tertiary care ICU should be able to handle such case.
You can check the following link to the doctors in odisha. WWW.WWWW.WW
Hope I have answered all your questions. Please ask for any clarifications before closing and rating this answer.

Thank you.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor